Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 73, NWS Northern Indiana

November 24, 2021

NWS Northern Indiana issued this small craft advisory at Nov 24, 2021, 3:19 PM EST. It took effect at Nov 25, 2021, 9:00 AM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 3:19 PM EST (20:19 UTC)
In effect from
Nov 25, 2021, 9:00 AM EST
Expired
Nov 26, 2021, 4:00 PM EST
In force
31 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

870 
WHUS73 KIWX 242019
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
319 PM EST Wed Nov 24 2021

LMZ043-046-250430-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-211125T0300Z/
/O.NEW.KIWX.SC.Y.0073.211125T1400Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
319 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 4 PM EST
FRIDAY...

* WHAT...For the first Small Craft Advisory, southwest winds
  gusting up to 30 knots. For the second Small Craft Advisory,
  northwest winds 15 to 25 knots with gusts up to 30 knots and 
  waves 6 to 10 feet expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Small Craft Advisory, from 9 AM Thursday to 4 
  PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
983 
WHUS73 KIWX 250252
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
952 PM EST Wed Nov 24 2021

LMZ043-046-251100-
/O.EXP.KIWX.SC.Y.0072.000000T0000Z-211125T0300Z/
/O.CON.KIWX.SC.Y.0073.211125T1400Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
952 PM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
4 PM EST FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 6 to 10 ft expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 9 AM Thursday to 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
757 
WHUS73 KIWX 250909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
409 AM EST Thu Nov 25 2021

LMZ043-046-251630-
/O.CON.KIWX.SC.Y.0073.211125T1400Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
409 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 4 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and
  waves 6 to 12 ft expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 9 AM Thursday to 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
778 
WHUS73 KIWX 251540
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1040 AM EST Thu Nov 25 2021

LMZ043-046-252345-
/O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1040 AM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  waves 8 to 12 ft expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 9 AM Thursday to 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
480 
WHUS73 KIWX 252036
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
336 PM EST Thu Nov 25 2021

LMZ043-046-260445-
/O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
336 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 8 to 12 ft expected.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 9 AM Thursday to 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
479 
WHUS73 KIWX 260342
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1042 PM EST Thu Nov 25 2021

LMZ043-046-261145-
/O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1042 PM EST Thu Nov 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST FRIDAY...

* WHAT...Northwest winds 20 to 25 knots with gusts up to 30 knots
  overnight backing west to northwest and easing to 10 to 20 knots
  Friday. Waves 8 to 12 feet occasionally to 15 feet overnight 
  subsiding to 3 to 6 feet Friday afternoon. 

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
101 
WHUS73 KIWX 260925
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
425 AM EST Fri Nov 26 2021

LMZ043-046-261630-
/O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
425 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 knots backing west 5 to 10 knots
  this afternoon. Waves 5 to 8 feet occasionally to 10 feet this
  morning subsiding to 3 to 5 feet this afternoon.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
725 
WHUS73 KIWX 261604
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1104 AM EST Fri Nov 26 2021

LMZ043-046-262100-
/O.CON.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1104 AM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...West winds 5 to 15 knots with gusts up to 25 knots. 
  Waves 3 to 6 feet subsiding to 2 to 4 feet by this evening.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...Until 4 PM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
527 
WHUS73 KIWX 262044
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
344 PM EST Fri Nov 26 2021

LMZ043-046-262145-
/O.EXP.KIWX.SC.Y.0073.000000T0000Z-211126T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
344 PM EST Fri Nov 26 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 2:33 PM EST, 46 minutes earlier.

Area forecast discussion, Nov 24, 2:33 PM EST, 46 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
233 PM EST Wed Nov 24 2021

.SYNOPSIS...
Issued at 110 PM EST Wed Nov 24 2021

A weather system will arrive tonight with rain moving in from the
southwest late evening. The cold front will push through tomorrow,
with snow starting to mix in late afternoon. Light lake effect
snow is expected through Thursday night, tapering off early
Friday. More light rain and snow will be possible Saturday night
into Sunday, and again on Monday.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 110 PM EST Wed Nov 24 2021

Models are all in pretty good agreement on the timing of rain
moving into the area this evening, mainly after 9 PM EST. A tight
surface pressure gradient ahead of this system whose cold front is
still back over the central plains, will keep southwesterly winds
breezy through the night, although they will diminish some with
the loss of diurnal mixing. This mixing, along with ample cloud
cover has allowed temperatures to rise into the mid 40s to low
50s, and should keep lows from falling below 40 degrees tonight.
This relative warmth will also ensure that the precipitation stays
all rain into Thanksgiving day. This front will move through
fairly quickly, so rainfall amounts will not be excessive,
averaging only around a quarter of an inch. Colder air will move
in behind the front though as the low-level flow shifts to the
northwest. NAM Bufkit soundings for SBN show snow mixing in as
early as 4 PM, which at this point will be around the onset of the
lake effect snow. Yet surface temperatures will still be above
freezing through at least the first part of the evening, so
accumulations are not expected during this period.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 110 PM EST Wed Nov 24 2021

Thursday night the main concern will be lake affect snow, which
CAMs depict in a north-south oriented multiband structure across
northwest Indiana into southwest Michigan. These should quickly
advect away from the lake overnight and diminish in intensity as
high pressure pushes back in from the west with much drier air
aloft. That said, only expect light accumulations of less than 1
inch, with very little precipitation left by Friday morning,
except maybe for a few flurries or light drizzle. Drizzle could be
a problem though, given below freezing temperatures.

It will be cold but dry on Friday under northwesterly flow aloft.
A clipper system will then move through quickly sometime between
Saturday evening and Sunday morning, with the potential for some
light snow accumulations. Models still diverge quite a bit with
this, so there remains a lot of uncertainty. Lake effect snow will
be possible Sunday night into Monday. Upper ridging should then
facilitate mostly dry conditions for the middle of the week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1226 PM EST Wed Nov 24 2021

A warm advection setup will usher in some gusty winds over 25 kts
into the afternoon, but will drop to a breeze during the overnight.
Some LLWS will still be possible especially during the evening and
overnight hours as we lose the diurnal mixing. Will also continue
the mention of showers moving through along the approaching cold
front. With the remnant moisture and cool air following the front,
MVFR CIGs will be possible to start our Thanksgiving Thursday and a
few patchy IFR conditions could be possible Thursday morning into
the afternoon. However, will leave the IFR mention out for now with
a lack of confidence in this occurring.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 10 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...Cobb
SHORT TERM...Cobb
LONG TERM...Cobb
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 24, 4:42 AM EST, 10 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
442 AM EST Wed Nov 24 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-250945-
La Porte-St. Joseph-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton-Kosciusko-Whitley-Allen-White-Cass-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Branch-
Hillsdale-Williams-Defiance-Henry-Paulding-Putnam-Van Wert-
442 AM EST Wed Nov 24 2021 /342 AM CST Wed Nov 24 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-250945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
442 AM EST Wed Nov 24 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Conditions hazardous to small craft are likely again Thursday
afternoon into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.